Nose Bleeds

Can anyone offer any advice for dealing with / lessening nose bleeds? I've been told they're due to my asthma medication, but it's getting ridiculous. I'm having between 5 and 10 bleeds a day and although most don't last that long, some are heavier and last 10 - 15 minutes. I wake up in the night having a nose bleed and having swallowed the blood which then causes me to cough and that really isn't nice. It can be really embarrassing if I'm out or if I don't 'catch' it in time and end up with a blood covered top looking like I've just committed some gruesome crime!! I've suffered from anaemia in the past so I'm getting a little worried that this can't be good for me.

I've spoken to my GP, but her advice was basically 'put up with it'. I'm going to speak to her again, because this isn't something I can just put up with. I'm also going to ask my consultant when I see him this week, and see if he has any good suggestions, but anything anyone here has used would be much appreciated.

7 Replies

oldestnewest
  • Hi ratty

    me too! I have suffered daily and like you sometimes more than 1 a day for years... in fact over 30 years and have had it cauterized several times but it has not offered a permanent solution, dont have any advise as I wish I could stop mine, but your not alone!

    Snowy

  • Long-term, you could see about getting an ENT referral for laser cauterization: I had it done years ago after frequent nose bleeds and only very rarely get them now.

    In the short term, I wonder whether it might be worth looking into some kind of mist/drops to moisten your nose in case it's dryness that's adding to the bleeds?

  • ooo blimey, that's not nice at all. do you know which med is causing it?

  • My GP *thinks* it's the steroid nasal spray but has also said the Pred (I've been on it long-term) could cause it directly or indirectly (through raising blood pressure).

  • ekk!! not good Ratty, i hope u can get it sorted.

    I had to stop taking my steroid nasal spray because of the nose bleeds, nothing like yours though, mine weren't pouring out, but have almost gone now don't take the spray so i know for me it was that.

    I am glad that u are going to speak to your consultant about it, esp because of the past anaemia, so hopefully they can help and reduce your worries about it and maybe suggest a way forward.

    Sorry no real suggestions

    I hope things get sorted for u

    jsy_duck

  • I saw my GP today and got some cream to stick up my nose (yuck!!!) to see if it helps, but we're pretty sure it's the steroid nasal spray doing it, so I'm going to discuss with my consultant later this week whether it's worth staying on the nasal spray or not. The trouble is, I'm really loath to change any of my meds as although I'm on an awful lot, and would love to get off the Pred, I haven't felt this well in ages, I even ran for a train today without it killing me and my hayfever symptoms are almost nothing. :)

  • hi,

    i have had this with my 4yr old son. he was on seretide (purple) through a spacer with mask. the docs changed his inhalers twice and still nosebleeds, they then changed his spacer to a mouh piece and we have had no nose bleeds. he was breathing some of his steroid inhaler through nose and this is what was making it bleed.

You may also like...